Jump to content

Photo

Redness And Bloating On My Cheeks And Forehead! Is This Normal?

accutane redness bloating

3 replies to this topic

#1 juvianna

juvianna

    New Member

  • Members
  • Posts & Likes
    Posts: 20
    Likes: 0
About Me
  • Joined: 18-October 11

Posted 12 April 2012 - 01:06 AM

Hi, I'm worried!
I've been on Accutane for 2 weeks. I started with 20mg/day, and after 10 days I increased the dose to 40mg, as my dermatologist recommended.
Some common side effects started to show up: back pain, dry lips, eyes and nose and a slightly dry skin.
A few days ago I noticed some redness on my cheeks, forehead, chin and nose (nowhere else on my face). This redness almost goes away when I'm laid down, and comes back when I sit or stand up. I didn't worry that much by then.

Then today I noticed that the areas that are reddish are also a little bit bloated; My left cheek is particularly puffier.
So I pressed and held my finger onto my forhead and it left a dent for a few seconds, as if my face was retaining water.
There's no itching, pain or burn sensation, but the red and bloated areas feel warmer and pulsating a little.
I don't think no new acne is trying to break out because there's no pain.
I haven't had any other side effects.
Oh and I use a gel sunscreen, SPF 30 everytime I go out, and drink 70 to 90 ounces of water every day.

Has anyone had this problem on accutane? You think it's an allergic reaction?
I'm worried it might be serious and that I might have to stop taking it!

Help plzz

Edited by juvianna, 12 April 2012 - 01:17 AM.


#2 momiji_girl

momiji_girl

    Junior Member

  • Veteran Members
  • Posts & Likes
    Posts: 75
    Likes: 1
About Me
  • Gender:Female
  • Location:Australia
  • Interests:reading like the world will end, cooking healthy foods, writing for myself and to friends around the world.
  • Joined: 30-August 07

Achievements

     

Posted 12 April 2012 - 06:57 AM

Hi Juvianna,

I think maybe you should contact your derm if you haven't already. Redness is a common side effect; facial swelling (especially around the eyes) seems less common but does appear on lists of possible side effects. So don't panic but do contact your derm. Good luck with the 'tane.
Finished 40mg Accutane/day, 7-month course on 28 Feb 2012

Morning
  • wash with cetaphil gentle cleanser
  • moisturize with cetaphil daily moisturizer
  • apply high SPF sunblock
Night
[*]wash with cetaphil gentle cleanser
[*]differin gel, wait a while and then
[*]moisturize with cetaphil daily moisturizer

drink LOTS of water, eat at least 7 serves of fruit and veg everyday, lots of nuts and fish and just say no to processed/junk foods

#3 juvianna

juvianna

    New Member

  • Members
  • Posts & Likes
    Posts: 20
    Likes: 0
About Me
  • Joined: 18-October 11

Posted 12 April 2012 - 05:00 PM

Hey thanks, I was able to get an appointment with my derm. She said it's all normal, so I'll keep going with the treatment. Yaay! Posted Image

#4 start

start

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 127
    Likes: 8
About Me
  • Joined: 24-September 11

Posted 12 April 2012 - 05:47 PM

You need to use a proper moisturizer




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users